MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558410
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon leaked and burst.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result: a visual examination of the returned complaint device found that the balloon and the catheter of device had no damages.The guidewire was found to be bent at the distal end.Microscopic inspection was done and found the balloon had a pinhole, which does not confirm the reported event of balloon burst.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.Functional evaluation was performed by attaching the device into an alliance inflation system, and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole in the proximal section of the balloon.The pinhole problem is likely due to factors encountered during the procedure, such as the interaction with any surface during the procedure could create friction on the balloon, resulting in the found problem of balloon pinhole.Additionally, the guidewire being kinked is likely due to the manipulation during the procedure such as demonstrating excessive force during handling or usage and forcing the device against significant resistance resulting in device damage or loss of functionality.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13871836
Report Number3005099803-2022-01462
Device Sequence Number20012649
Product Code KNQ
UDI-Device Identifier08714729339342
UDI-Public08714729339342
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Model NumberM00558410
Device Catalogue Number5841
Device Lot Number0027348102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight68 KG